It has been a while, so if some have replyed or inqured I needed some down time. I also got annoyed with not being able to correct type errors. Ms people do not need a site thats a struggle to use. I am taking Gilenya now. Bye to years of Betaseron, cannot take new meds that have hiving side affect and my relapse rate has slowed. I am habing more pain, tingling and numb spots. Steroids no longer help exacterbations. I could be worse. Humor helps at times. Like flying threw the air. Landing in next isle. Customer picks you up for saying excuse me as you flew past. Make sure you say hello im supergirl. Lucky for me not hurt from the home run slide with carpet burn. NE winter been rough on being active. Look forward to spring. Hope many of you are stable, and newbies your not alone. View Thread
SSI and Social Security is a Stage process. I showed MS signs in 95 knew nothing about MS. Diagnosed Transverse Myelitis. Every thing went numb from ribs down to trunk and feet. I researched the illness and it mentioned MS and Devic's. Social Security did not put me on since it was my first attack.
They even sent me to one of their doctors who said I was fine. My doctor put me on major steroids Solumedrol and one year of predinsone. I did swell up but everything went back to normal until 98. It came back and MRI showed brain lesions for MS. Doctor said I was lucky.
The ABC meds were just released gave me info to choose anyone I felt comfortable with. They were interchangeable. I avoided Betaseron for as long as I could due to suicide side affect and depression. In 2003, my lesions were worse and Betaseron worked the best for lesions. Dr. put me on anti depressant before starting. I did not care for Avonex or Rebif.
One was injection site issues and other swelling. Capaxone did not cause hives in the late nineties and the med had to stay cold. Once my MRI's showed MS lesions, it took another relapse by the third I was put on SSI at last 2003. It was in steps and stages. Have your letter from doctors, proof of disability and medical records if you had more then one doctor.
The process can be long and stressful. Pay attention to what the records or notes say about you and condition. Hope it gets settled soon. Get help if you need it legal or local. Cactibabe View Thread
Thanks Dr. Lava for sharing this. I have MS my primary Care Dr. always make sure I have gotten the flu shot each year. I never asked him why. I just did not want the flu. Having MS is enough with out the flu as well. ThanksView Thread
Thanks for caring. I been off the community for a while. Between the hives and MS changing I had to slow down. I just did a up date post on starting Gilenya and shady doctor for Psych test on cognitive. No matter what we cannot give up or in. Take care all. CactibabeView Thread
Whew, I am on a new med and gave up Betaseron. Once you become immune, it does not help. It was a great med for me for 8 years. I Good news is still hiving. Not being on meds 8 months has put me in secondary MS. Numb spots and fatigue. I am lucky, I still walk with a cane and have a great team of doctors all working together. My neuro wanted me to go for psych testing on cognitive issues. The doctor had seen me before asked why do you have a cane. I knew then that MS meant nothing to him and was not familiar with MS. I had to meet with him month before the test. He seemed nice asked how I was, why I had a cane and my life. I was proud I went to college, sad over mother's death and felt I come through a lot. His test was over the top. In his report school was pointless, mothers death not import and too dumb to do puzzle. His assistant did the test and thought I did well. He did not per his comments. No mention of items I did do well on. Had me there 8 hours. Since I have numbness in fingers having me work on a puzzle fast, pick up put in and pin pick up no can do. Since my memory was affected, I was not able to answer many questions. I did draw a very nice picture of a woman dressed for work. When results came in tsent it to my doctors, was negative and judgmental.
He did not consider side affects of Betaseron, steroids having MS. My going back to college with MS and graduating was not important. Said people with MS cannot hold jobs, I must of lied about my BSW and I am a dumb illiterate women with ADD? This was not the test the doctor wanted. He was not looking to see if I am smart or dumb. He wanted the areas attacked by lesions reviewed. I did not wish to go to this doctor another neurologist sent me 10 years ago and did not like doctor felt he had bias on MS and refused to consider it. Did not do the test asked. He is supposed to be the Dr. in my area to go to. My doctor was trying to find someone closer to home.
I was there excessively long 8 hours with MS. My current doctors did not even wish to show me the results. All Dr's were displeased and Neuro felt I was better then 10 years ago. My primary made a copy after I asked. He was suspicious that this doctor did not send a copy to patient, who it was on and insurance was paying for test.
Felt he may have ran 15 or more test to get extra money from the insurance co when he bills them. Next time Dr. will send me to MS Center. Good news is I have started Gilenya and this is my 2nd week and no issues. Only thing I can say is choose doctors wisely and do not believe all you are told if the doctor is deceptive. Go with the feeling your gut tells you.View Thread
Do not look at it as a downer, yet. It could be any number of reasons. Speak with Neuro, OBGYN and Primary to see what options there are. You may need a booster med that stimulates? That are also other things that may need to be tried like Vibrator foreplay first then trying sex. You both may come up with a more fun and creative way that works. Do not give up and hang in there. View Thread
If it were not for many of you after coping all of these years. I may have given up by now. Good thing is I am back on my original med before the Copaxone hive med. I am feeling better but being off of meds for 8 months have put me a risk. My bladder not working well and I have numb spots in some areas. I just went back on med a few weeks ago. It may surprise me and work well again. I shall not give up. I have a wonderful church community, friends and our support. It means a lot. I hope you are also doing better or staying at a level that you can manage. View Thread
I am going to wait on my going on Gilenya, with my allergies and the recent heart issues in Europe and FDA is investigating in USA. For those of you who are taking Gilenya and it working keep taking if it works for you. My local neuro felt we should give Betaseron a 2nd look. I been off meds 8 months and I am relapsing with numbness in the areas we do not want it in. I just had my training last Wed hope it will have a reboot for me. I am weary of MS friends. It been since 98 til now I just turned 51 and I am tired of relapses and building up again. What scared me was I told my doctors I do not wish to live with it anymore. I tired now. I am not sure as of yet what that means deep inside for me. Will I give up, not try any longer or keep hoping just in case? I do have wonderful support of my doctors, therapist and friends. From a patient point of view " they are not living with it we are" I do have blessing as well despite all of this I am still walking with my cane and not wheel chair or scooter as of yet. However, I am not having luck with Hap or local housing on getting an handicap accessible apt unit. I have a cute apt but it not wide enough or handicap ready. I trip and lose balance all the time. I have so many bruises and fatigue is wearing me down. You get up with big plans of things you wish to do and want to and after a few hours fatigue sets in. I am also taking Ampyra it is keeping me awake not to mention the loud students nearby. It is getting to me. I wish to support all of you and I am not feeling as hopeful anymore for myself. I must acknowledge it has been a rough 8 months. I will give the Betaseron a chance. Thanks for reading. Cactibabe View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.